Alert archive / New Mexico / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 172, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 8, 2017, 6:30 PM MDT for Curry County, New Mexico. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2017, 6:30 PM MDT (00:30 UTC)
- Expired
- Jun 8, 2017, 7:15 PM MDT
- In force
- 45 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Curry County, NM
The radar
The Cannon AFB radar (KFDX), 49 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 339 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 2782 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
375
WUUS55 KABQ 090030
SVRABQ
NMC009-090115-
/O.NEW.KABQ.SV.W.0172.170609T0030Z-170609T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albuquerque NM
630 PM MDT THU JUN 8 2017
The National Weather Service in Albuquerque has issued a
* Severe Thunderstorm Warning for...
Northeastern Curry County in east central New Mexico...
* Until 715 PM MDT.
* At 629 PM MDT, a severe thunderstorm was located near Bellview, or
28 miles northwest of Friona, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Broadview and Bellview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a building.
Accumulations of hail on roads can create very slick and hazardous
driving conditions.
&&
LAT...LON 3486 10330 3496 10318 3495 10309 3494 10304
3463 10305
TIME...MOT...LOC 0029Z 301DEG 24KT 3487 10313
HAIL...1.00IN
WIND...60MPH
$$
344 follow-up statements
010
WWUS55 KABQ 090043
SVSABQ
Severe Weather Statement
National Weather Service Albuquerque NM
643 PM MDT THU JUN 8 2017
NMC009-090115-
/O.CON.KABQ.SV.W.0172.000000T0000Z-170609T0115Z/
Curry-
643 PM MDT THU JUN 8 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT
FOR NORTHEASTERN CURRY COUNTY...
At 643 PM MDT, a severe thunderstorm was located over Bellview, or 24
miles northwest of Friona, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Broadview and Bellview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Accumulations of hail on roads can create very slick and hazardous
driving conditions.
&&
LAT...LON 3486 10330 3494 10320 3492 10304 3463 10305
TIME...MOT...LOC 0043Z 319DEG 18KT 3481 10310
HAIL...1.00IN
WIND...60MPH
$$
34255 WWUS55 KABQ 090100 SVSABQ Severe Weather Statement National Weather Service Albuquerque NM 700 PM MDT THU JUN 8 2017 NMC009-090115- /O.CON.KABQ.SV.W.0172.000000T0000Z-170609T0115Z/ Curry- 700 PM MDT THU JUN 8 2017 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT FOR NORTHEASTERN CURRY COUNTY... At 659 PM MDT, a severe thunderstorm was located near Rhea, or 16 miles northwest of Friona, moving southeast at 30 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Broadview and Bellview. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3483 10327 3488 10319 3487 10304 3463 10305 TIME...MOT...LOC 0059Z 301DEG 24KT 3475 10298 HAIL...<.75IN WIND...60MPH $$ 34
025 WWUS55 KABQ 090100 CCA SVSABQ Severe Weather Statement National Weather Service Albuquerque NM 700 PM MDT THU JUN 8 2017 NMC009-090115- /O.COR.KABQ.SV.W.0172.000000T0000Z-170609T0115Z/ Curry- 700 PM MDT THU JUN 8 2017 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT FOR NORTHEASTERN CURRY COUNTY... At 700 PM MDT, a severe thunderstorm was located near Bellview, or 22 miles northwest of Friona, moving southeast at 20 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Broadview and Bellview. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3483 10327 3488 10319 3487 10304 3463 10305 TIME...MOT...LOC 0100Z 306DEG 19KT 3475 10298 HAIL...<.75IN WIND...60MPH $$ 34
383
WWUS55 KABQ 090107
SVSABQ
Severe Weather Statement
National Weather Service Albuquerque NM
707 PM MDT THU JUN 8 2017
NMC009-090117-
/O.EXP.KABQ.SV.W.0172.000000T0000Z-170609T0115Z/
Curry-
707 PM MDT THU JUN 8 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CURRY COUNTY WILL
EXPIRE AT 715 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty winds
are still possible with this thunderstorm.
LAT...LON 3483 10327 3488 10319 3487 10304 3463 10305
TIME...MOT...LOC 0107Z 306DEG 19KT 3473 10295
$$
34What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 5:38 PM MDT, 52 minutes earlier.
Area forecast discussion, Jun 8, 5:38 PM MDT, 52 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 538 PM MDT Thu Jun 8 2017 .AVIATION... 00Z TAF CYCLE Dry air has moved into much of NW NM today, leaving just cirrus across KFMN and KGUP, and that will continue into Friday. Meanwhile, showers and thunderstorms have developed across portions of eastern NM as well as the SW Mtns and near KSAF. Storms west of the central mtn chain should diminish near or shortly after sunset. Storms across the plains should continue to develop along outflow boundary collisions as they generally shift southeastward. A few storms will be capable of 50kt winds due to wet microbursts, large hail and low visibility in heavy rain. Brief MVFR cigs are possible in the stronger storms. Most storms should dissipate by midnight or so. These storms may send another outflow boundary westward through the gaps into the Rio Grande Valley. The canyon winds are not expected to be as strong as the last few nights though. 34 && .PREV DISCUSSION...327 PM MDT Thu Jun 8 2017... .SYNOPSIS... A ridge of high pressure will cross from the west tonight and Friday while steering dry air over New Mexico. This will set the stage for dry weather this weekend through the middle of the coming week. Temperatures will continue to warm tonight into Saturday, before trending downward early next week as a broad upper level low pressure system moves over the Great Basin. Winds will begin to strengthen over New Mexico starting this weekend with breezy to windy conditions becoming widespread on Monday. Fire weather concerns will also accompany the stronger winds. The upper low will cross the northern Rockies, then exit eastward over the upper Great Plains Tuesday and Wednesday, allowing wind speeds to weaken over New Mexico. && .DISCUSSION... One more round of strong to severe thunderstorms is expected over eastern New Mexico this evening, before the ridge axis aloft crosses eastern areas on Friday. A dryline will also cross the eastern plains on Friday, but most of the models are keeping our eastern plains dry as PWATs fall near and below a half inch under the subsiding air aloft. With less cloud cover and very dry air highs should peak a few to around 11 degrees above normal Friday and Saturday. Readings will then trend downward daily before bottoming out near to as much as 9 degrees below normal on Tuesday. The broad upper low crossing the western US is forecast to stay well north of New Mexico, but it will steer the polar jet stream over the Four Corners region on Monday causing wind and fire weather concerns over NM to peak that day. Zonal flow aloft is progged for Wednesday, allowing winds to weaken while remaining gusty. This flow will continue to steer very dry air over the Desert Southwest. 44 && .FIRE WEATHER... Drier air is has expanded and mixed down to the surface over much of northwestern to north central NM today. Consequently thunderstorms have been struggling to develop over the San Juan and Jemez mountains, and minimum humidity to the west has been plummeting into the single digits. Scattered low-topped and somewhat disorganized storms are developing over the southwest mountains with isolated stronger cells going up near and east of the Sangre de Cristo mountains. Breezes have been moderate with temperatures running near to slightly above average for early June. Into the evening, storms will spread over the eastern plains, with forecast models pegging much of the far eastern tier with wetting, strong storms. Humidity recovery will be excellent overnight in the eastern plains, but will have more difficulty reaching 50 percent before dawn Friday in central zones. Many lower elevation western zones will have poor recoveries tonight. A stretch of drier weather will then shape up for the next several days as a Pacific low pressure system slowly works its way into the Great Basin by Sunday before ejecting into Manitoba, Canada by middle of next week. The drier westerly flow will begin spreading farther east Friday with the ridge aloft folding over in response to the approaching Pacific upper low. No thunderstorm chances are foreseen for Friday due to the dry air invasion, and temperatures will warm a few degrees with minimum humidity falling to 15 percent or less in the majority of the forecast area. While breezes are expected to stay light to moderate from the west through Friday afternoon, high Haines indices will overtake much of NM. Forecast models continue to converge on solutions, all advertising that breezes will continue increasing day-by-day Saturday, Sunday, and Monday as the flow aloft steadily increases ahead of the upper low. Some spotty critical conditions are expected on Saturday, primarily around the Chuska mountains and also the northeast highlands/high plains. Concerns become more elevated into Sunday and Monday as critical winds become more widespread amidst the dry, unstable airmass. Critical fire weather could then see some relief into Tuesday and Wednesday after the Pacific front crosses NM, allowing winds to decrease slightly in a more westerly flow. 52 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jun 8, 4:13 AM MDT, 14 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 413 AM MDT Thu Jun 8 2017 NMZ501>540-091100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 413 AM MDT Thu Jun 8 2017 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight A few strong to potentially severe storms will likely impact the Northeast and East Central Plains later this afternoon and evening. Strong to damaging wind gusts and hail to 1 inch in diameter will be the primary threats. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A critical fire weather event supportive of large fire growth is shaping up for late Sunday into Monday ahead of a Pacific cold front. Wind advisories will likely be required Monday for strong winds both ahead of and behind the front. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 11
In the hours before
Local storm report, Jun 8, 3:56 PM MDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
356 PM MDT THU JUN 08 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND GST 2 ESE ROY 35.94N 104.17W
06/08/2017 E60 MPH HARDING NM TRAINED SPOTTER
&&
EVENT NUMBER ABQ1702029
GUYERSpecial weather statement, Jun 8, 4:24 PM MDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
424 PM MDT THU JUN 8 2017
NMZ528-529-082300-
Far Northeast Highlands-Northeast Highlands-
424 PM MDT THU JUN 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SAN MIGUEL AND
SOUTHEASTERN MORA COUNTIES UNTIL 500 PM MDT...
At 424 PM MDT, Doppler radar was tracking a strong thunderstorm near
Wagon Mound, moving southeast at 25 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Heavy rain will also be possible with this storm.
Locations impacted include...
Wagon Mound and Maes.
This includes Interstate 25 between Mile Markers 376 and 390.
&&
LAT...LON 3578 10436 3577 10438 3574 10438 3555 10474
3594 10487 3609 10462
TIME...MOT...LOC 2224Z 332DEG 22KT 3593 10477
44Special weather statement, Jun 8, 5:00 PM MDT, 1 hour 30 minutes before
Special Weather Statement National Weather Service Albuquerque NM 500 PM MDT THU JUN 8 2017 NMZ534-535-082330- Curry County-Quay County- 500 PM MDT THU JUN 8 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN QUAY AND WEST CENTRAL CURRY COUNTIES UNTIL 530 PM MDT... At 500 PM MDT, Doppler radar was tracking a strong thunderstorm near Ragland, or 21 miles south of Tucumcari, moving southeast at 10 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Heavy rain and frequent and dangerous cloud to ground lightning will also be possible with this storm. Locations impacted include... Quay, Ragland, Mcalister and Forrest. This storm may intensify, so be certain to monitor your preferred media outlets and NOAA Weather Radio for additional information and possible warnings from the National Weather Service. && LAT...LON 3486 10390 3497 10374 3483 10342 3460 10372 TIME...MOT...LOC 2300Z 316DEG 7KT 3486 10376 44
Special weather statement, Jun 8, 5:06 PM MDT, 1 hour 24 minutes before
Special Weather Statement National Weather Service Albuquerque NM 506 PM MDT THU JUN 8 2017 NMZ538-082330- Chaves County Plains- 506 PM MDT THU JUN 8 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CHAVES COUNTY UNTIL 530 PM MDT... At 506 PM MDT, Doppler radar was tracking a strong thunderstorm 19 miles south of Mesa, or 27 miles northwest of Roswell, moving south at 15 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of north central Chaves County. && LAT...LON 3377 10489 3380 10469 3357 10454 3346 10489 TIME...MOT...LOC 2306Z 341DEG 11KT 3371 10477 44
Special weather statement, Jun 8, 5:35 PM MDT, 55 minutes before
Special Weather Statement National Weather Service Albuquerque NM 535 PM MDT THU JUN 8 2017 NMZ532>534-090000- Eastern San Miguel County-Guadalupe County-Quay County- 535 PM MDT THU JUN 8 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SAN MIGUEL...WEST CENTRAL QUAY AND EASTERN GUADALUPE COUNTIES UNTIL 600 PM MDT... At 535 PM MDT, Doppler radar was tracking a strong thunderstorm near Montoya, or 22 miles west of Tucumcari, moving southeast at 10 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Heavy rain will also be possible with this storm. Locations impacted include... Montoya. This includes Interstate 40 between Mile Markers 303 and 318. This storm may intensify, so be certain to monitor your preferred media outlets and NOAA Weather Radio for additional information and possible warnings from the National Weather Service. && LAT...LON 3511 10425 3522 10408 3506 10386 3490 10412 TIME...MOT...LOC 2335Z 322DEG 8KT 3511 10411 44
Special weather statement, Jun 8, 6:11 PM MDT, 19 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
611 PM MDT THU JUN 8 2017
NMZ534-535-090045-
Curry County-Quay County-
611 PM MDT THU JUN 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN QUAY AND NORTHERN CURRY
COUNTIES UNTIL 645 PM MDT...
At 611 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bellview to near Quay. Movement was
southeast at 30 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Heavy rain will also be possible with these storms.
Locations impacted include...
Quay, Grady, Ragland, Broadview, Wheatland, Bellview, Forrest and
Mcalister.
These storms may intensify, so be certain to monitor your preferred
media outlets and NOAA Weather Radio for additional information and
possible warnings from the National Weather Service.
&&
LAT...LON 3462 10382 3502 10390 3493 10306 3491 10304
3457 10304
TIME...MOT...LOC 0011Z 303DEG 28KT 3490 10310 3497 10376
34The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 6:11 PM MDT | Special Weather Statement | ABQ | Curry | 34 min |
| Jun 8, 6:41 PM MDT | Special Weather Statement | ABQ | Guadalupe | 34 min |
| Jun 8, 6:47 PM MDT | Special Weather Statement | ABQ | Curry | 28 min |
| Jun 8, 7:43 PM MDT | Special Weather Statement | ABQ | Roosevelt | 32 min |
| Jun 8, 8:53 PM MDT | Special Weather Statement | ABQ | Roosevelt | 37 min |
| Jun 8, 9:27 PM MDT | Special Weather Statement | ABQ | Roosevelt | 33 min |
| Jun 8, 9:58 PM MDT | Special Weather Statement | ABQ | Roosevelt | 32 min |
| Jun 9, 3:36 AM MDT | Fire Weather Watch | ABQ | Catron, Cibola, Harding, McKinley, Rio Arriba, Sandoval and 4 more | 23 hr |
| Jun 9, 3:36 AM MDT | Fire Weather Watch | ABQ | Bernalillo, Catron, Cibola, Harding, McKinley, Rio Arriba and 6 more | 23 hr |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.